Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 3, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 6, 2013, 4:56 AM PST. It took effect at Feb 6, 2013, 2:18 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2013, 4:56 AM PST (12:56 UTC)
- In effect from
- Feb 6, 2013, 2:18 PM PST
- Expired
- Feb 7, 2013, 1:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
266 WHUS76 KMFR 061256 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 456 AM PST WED FEB 6 2013 PZZ350-356-370-376-070200- /O.EXT.KMFR.SW.Y.0013.000000T0000Z-130207T0300Z/ /O.CON.KMFR.SI.Y.0017.130206T1800Z-130207T0300Z/ /O.UPG.KMFR.SE.A.0002.130207T0000Z-130208T1200Z/ /O.NEW.KMFR.SE.W.0004.130207T0300Z-130207T1800Z/ /O.NEW.KMFR.GL.W.0003.130207T0300Z-130207T0900Z/ /O.UPG.KMFR.GL.A.0001.130207T0300Z-130207T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 456 AM PST WED FEB 6 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED AND IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY. * SEAS: WEST-NORTHWEST SWELLS OF 15 TO 19 FEET AT A PERIOD OF 15 TO 17 SECONDS WILL CONTINUE TO PROPAGATE THROUGH THE AREA THIS MORNING BEFORE SUBSIDING. SOUTH WIND SEAS WILL BUILD TODAY KEEPING COMBINED SEAS IN THE 13 TO 16 FOOT RANGE THROUGH THIS EVENING. LATER THIS EVENING INCREASING WINDS WILL PUSH WIND WAVES INTO THE VERY STEEP RANGE...WHICH ALONG WITH SHORTER PERIOD WEST SWELL...WILL YIELD HAZARDOUS SEA WARNING CONDITIONS ACROSS THE WATERS...PERSISTING THROUGH THURSDAY MORNING. * WINDS: SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS MORNING AND THEN WILL CONTINUE TO INCREASE FURTHER...REACHING 25 TO 35 KNOTS WITH GUSTS 30 TO 45 KNOTS LATE THIS EVENING THROUGH EARLY THURSDAY MORNING. * AREAS AFFECTED AND TIMING: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS. THE STRONGEST WINDS AND STEEPEST SEAS WARRANTING WARNING CONDITIONS AS THE FRONT MOVES THROUGH WEDNESDAY EVENING THROUGH EARLY THURSDAY MORNING WILL OCCUR PRIMARILY BEYOND 10 NAUTICAL MILES WEST OF BROOKINGS NORTHEASTWARD TO NEAR CAPE BLANCO...TO 10 TO 30 NAUTICAL MILES WEST OF THE COOS COUNTY COASTLINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
555 WHUS76 KMFR 062218 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 218 PM PST WED FEB 6 2013 PZZ350-356-070930- /O.CAN.KMFR.SW.Y.0013.000000T0000Z-130207T0300Z/ /O.EXT.KMFR.SE.W.0004.130206T2218Z-130207T1800Z/ /O.CON.KMFR.SI.Y.0017.000000T0000Z-130207T0300Z/ /O.CON.KMFR.GL.W.0003.130207T0300Z-130207T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 218 PM PST WED FEB 6 2013 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * SEAS: WEST SWELLS OF AROUND 14 FEET 14 SECONDS WILL COMBINE WITH SHORT PERIOD WIND WAVES TO PRODUCE VERY STEEP SEAS OF 16 TO 18 FEET THROUGH THURSDAY MORNING. WIND WAVES WILL DECREASE THURSDAY BUT STEEP WEST SWELLS WILL CONTINUE INTO FRIDAY MORNING. * WINDS: SOUTH 20 TO 30 KT WITH GALE FORCE GUSTS TO 35 KT...INCREASING TO GALES 30 TO 40 KT WITH GUSTS TO 50 KT BY MID EVENING. GALES WILL CONTINUE THROUGH THE EVENING AND THEN EASE AS WINDS TURN WESTERLY AFTER MIDNIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS. THE STRONGEST WINDS WILL OCCUR NORTH OF GOLD BEACH...ESPECIALLY NEAR AND DOWNWIND OF CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ370-376-070930- /O.CAN.KMFR.SI.Y.0017.000000T0000Z-130207T0300Z/ /O.CAN.KMFR.SW.Y.0013.000000T0000Z-130207T0300Z/ /O.EXT.KMFR.GL.W.0003.130206T2218Z-130207T0900Z/ /O.EXT.KMFR.SE.W.0004.130206T2218Z-130207T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 218 PM PST WED FEB 6 2013 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 AM PST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY. * SEAS: WEST SWELLS OF AROUND 14 FEET 14 SECONDS WILL COMBINE WITH SHORT PERIOD WIND WAVES TO PRODUCE VERY STEEP SEAS OF 16 TO 18 FEET THROUGH THURSDAY MORNING. WIND WAVES WILL DECREASE THURSDAY BUT STEEP WEST SWELLS WILL CONTINUE INTO FRIDAY MORNING. * WINDS: SOUTH 25 TO 30 KT WITH GALE FORCE GUSTS TO 40 KT...INCREASING TO GALES 30 TO 40 KT WITH GUSTS TO 50 KT BY EARLY EVENING. GALES WILL CONTINUE THROUGH THE EVENING AND THEN EASE AS WINDS TURN WESTERLY AFTER MIDNIGHT. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY HAZARDOUS SEAS. THE STRONGEST WINDS WILL OCCUR NORTH OF GOLD BEACH...ESPECIALLY NEAR AND DOWNWIND OF CAPE BLANCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 6, 4:01 AM PST, 55 minutes earlier.
Area forecast discussion, Feb 6, 4:01 AM PST, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
401 AM PST WED FEB 6 2013
.DISCUSSION...A FEW SHOWERS WILL LINGER ACROSS SOUTHWEST OREGON
THROUGH EARLY THIS MORNING. HOWEVER WEAK RIDGING BUILDING INTO OUR
AREA TODAY WILL LEAD TO DRYING BY NOON. HOWEVER THIS DRYING IS
SHORT LIVED AS A STRONGER FRONT AND TROUGH BRINGS RAIN TO THE
COAST THIS EVENING. THE FRONT IS EXPECTED TO BRING MODERATE RAIN
TO CURRY COUNTY AND THE COAST RANGE AS WELL AS THE MOUNTAINS OF
WESTERN SISKIYOU COUNTY WITH SNOW LEVEL LOWERING TO 3000 FEET BY
THURSDAY MORNING. A FEW INCHES OF SNOW ARE POSSIBLE IN THE
KALMIOPSIS ABOVE 3000 FEET. COLD AIR ALOFT WILL MOVE OVERHEAD
DURING THE DAY THURSDAY WITH PLENTY OF INSTABILITY SHOWERS. SNOW
LEVELS THURSDAY ARE EXPECTED TO LOWER AROUND 2500 FEET....BUT
COULD TEMPORALLY LOWER TO 2000 FEET IN HEAVIER SHOWERS. A VERY
COLD AIR ALOFT WITH -35C AT H500 SHOULD BE ENOUGH TO GENERATE A
FEW THUNDERSTORMS IN THE COASTAL ZONES ON THURSDAY. THE UPPER
LEVEL TROUGH IS EXPECTED TO DROP FURTHER SOUTH IN CALIFORNIA ON
FRIDAY WITH SHOWERS DECREASING FROM THE NORTH, EXCEPT FOR UPSLOPE
FLOW INTO THE CASCADES AND THE SISKIYOUS. NIGHTTIME TEMPERATURES
EAST OF THE CASCADES WILL TURN COLDER ESPECIALLY IN CLEARING
AREAS.
THE LATEST GFS CONTINUES THE TREND OF BUILDING A RIDGE JUST
OFFSHORE WITH NORTHERLY FLOW INTO OUR AREA THIS WEEKEND INTO EARLY
NEXT WEEK. WHILE THIS WILL LEAD TO DRY WEATHER, THE AIR MASS IS
EXPECTED TO BE QUITE DRY WITH OVERNIGHT LOWS DROPPING BELOW
FREEZING AT MANY LOCATIONS WEST OF THE CASCADES. TO THE EAST
MODELS ARE HINTING AT COLD AIR SEEPING INTO EASTERN OREGON AND
THIS COULD VERY COLD NIGHT TIME TEMPERATURES,ESPECIALLY IN LAKE
COUNTY. HAVE ADJUSTED LOW TEMPERATURES DOWNWARD IN THE EXTENDED
BUT OTHERWISE KEPT DRY FORECAST FOR THE WEEKEND. /FB
&&
.AVIATION...ONSHORE FLOW WILL PERSIST THROUGH THE EARLY MORNING
HOURS WEDNESDAY AND THERE STILL MAY BE ISOLATED -SHRA ALONG THE
COAST OR OVER THE LOWER UMPQUA BASIN. EXPECT VFR IN MOST AREAS,
THOUGH CIGS MAY BE LOCALLY MVFR ALONG AND WEST OF THE CASCADES
WITH PARTIAL TERRAIN OBSCURATION. A DEEP MOIST LAYER AND SOME
MIXING SHOULD PREVENT FOG FORMATION IN MOST LOCATIONS, BUT LOCAL
IFR FOG CAN'T COMPLETELY BE RULED OUT...ESPECIALLY IN SOME OF THE
DEEPER RIVER VALLEYS AROUND SUNRISE. ALL AREAS SHOULD LIFT TO VFR
BY MID-LATE MORNING WEDNESDAY. A STRONG COLD FRONT WILL PRESS
TOWARD THE COAST WEDNESDAY EVENING. CEILINGS WILL LOWER TO MVFR
ALONG THE COAST AFTER 04Z WITH -RA/RA MOVING ONSHORE. SOUTH WINDS
WILL ALSO BE INCREASING ALONG THE COAST DURING THIS TIME.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 7 PM THIS EVENING TO 1 AM PST
THURSDAY FOR PZZ350-356-370-376.
GALE WARNING FROM 7 PM THIS EVENING TO 1 AM PST THURSDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THIS
EVENING FOR PZZ350-356-370-376.
FJB/FJB/BTLThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:22 AM PST | High Surf Advisory | MFR | Coos, Curry, Douglas | 7 hr |
| Feb 6, 4:56 AM PST | Hazardous Seas Warning | MFR | 23 hr | |
| Feb 6, 2:22 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.